MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TFNA 400MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TFNA 400MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.461S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.The photo was returned to depuy synthes for evaluation.Visual analysis of the photo revealed that the 14/130 deg ti cann tfna 400/left-sterile had broken on the proximal tip, fragments are visible in the evidence provided.Additionally, the lock prong also appears to be broken.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the 14/130 deg ti cann tfna 400/left-sterile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A device history record (dhr) review was conducted: part # 04.037.461s.Synthes lot # h604455.Supplier lot # n/a.Release to warehouse date: 09 apr 2018 manufactured by: synthes (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, patient came to er stating that she had a ground level fall and was complaining of increase left hip pain.Patient had original trochanteric fixation nail-advanced (tfna) implanted on (b)(6) 2022.Surgeon scheduled a revision surgery on (b)(6) 2022 for removal of broken hardware which was confirmed by er x-rays on (b)(6) 2022.Hardware was removed and a trochanteric fixation nai (tfn) was chosen for the repair because the tfn had a larger diameter proximal body and lag screw.Implants were removed and documented and tfn was implanted with success.It was described that implant failed at proximal end of nail, proximal to lag screw insertion hole.Patient experienced an adverse event.The surgery was successfully completed.This report is for one (1) 14mm/130 deg ti cann tfna 400mm/left-sterile.This is report 1 of 2 for complaint (b)(4).

Brand Name
14MM/130 DEG TI CANN TFNA 400MM/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key15140420
Report Number2939274-2022-03047
Device Sequence Number17985130
Product Code HSB
UDI-Device Identifier10886982097651
UDI-Public(01)10886982097651
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.461S
Device Catalogue Number04.037.461S
Device Lot NumberH604455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED SCREW 100MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight145 KG